MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO RX/5MM BASKET DIAMETER/180CM; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CARDINAL HEALTH MEXICO RX/5MM BASKET DIAMETER/180CM; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 501814RE
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after flushing the 5mm 180cm angioguard rapid exchange (rx) extra support emboli capture guidewire system with heparin saline before implantation to prepare the unknown sheath, but it could not be normally recovered the unknown sheath.The operator carefully observed that the head-end of the omentum of the angioguard had fallen off, so the released sheath was failed to recover.Therefore, the device was replaced with another angioguard to complete the operation.There was no reported patient injury.A carotid unknown stent implantation was performed in a patient with right carotid stenosis.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information was received section b5, description of event, was updated.As reported, after flushing the 5mm 180cm angioguard rapid exchange (rx) extra support emboli capture guidewire system with heparin saline before implantation to prepare the unknown sheath, but it could not be normally recovered the unknown sheath.The operator carefully observed that the head-end of the omentum of the angioguard had fallen off, so the released sheath was failed to recover.Therefore, the device was replaced with another angioguard to complete the operation.There was no reported patient injury.The target lesion was the carotid with eighty-five percent stenosis.There were no damages noted to the device packaging.There was no difficulty removing the device from the packaging the device was prepped according to the instruction for use (ifu) with no excess force used during prep.A carotid unknown stent implantation was performed in a patient with right carotid stenosis.There was no difficulty removing the delivery system after an attempt was made to insert into the sheath.No other information was provided.This device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After flushing the angioguard rapid exchange (rx) 5mm x 180cm extra support emboli capture guidewire system with heparin saline before implantation to prepare the unknown sheath, it could not be normally recovered through the unknown sheath.The operator carefully observed that the head-end of the omentum of the angioguard had fallen off, so the released sheath was failed to recover.Therefore, the device was replaced with another angioguard to complete the operation.The target lesion was the carotid with eighty-five percent stenosis.There were no damages noted to the device packaging.There was no difficulty removing the device from the packaging.The device was prepped according to the instruction for use (ifu) with no excess force used during prep.A carotid unknown stent implantation was performed in a patient with right carotid stenosis.There was no difficulty removing the delivery system after an attempt was made to insert into the sheath.There was no reported patient injury.The device was returned for analysis.A non-sterile angioguard ¿rx/5mm basket diameter/180cm,¿ was received inside of a clear plastic bag.The device was unpacked to perform the product evaluation.The returned components are, the delivery sheath, the ecgw system, the torque device, the capture sheath, and an unknown device.The ecgw system was received already inserted into the delivery sheath, and the torque device was returned fixed into the proximal section.The rest of the components were not returned.The basket filter was already deployed.No damages or anomalies were observed on the returned product.Functional analysis was performed to determine if any resistance anomaly could be observed during the delivery system loading and docking process.The wire was pulled using the torque device until the basket is completely docked into the tip of the deployment sheath.No anomalies were noticed.The filter basket docking into the delivery sheath process was performed successfully.The filter basket area was magnified with a vision system to perform the evaluation.As a result of this inspection no anomalies or damages were observed neither on the filter struts nor on the membrane walls.The distal tip was also inspected, and the unit does not present any separated condition.A product history record (phr) review of lot 35238097 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip (ecgw) ~ separated - during prep¿ was not confirmed, the unit does not present any separation condition on the distal tip.The reported ¿delivery system~ loading (docking) difficulty - into delivery sheath)¿ was not confirmed, the filter basket docking into the delivery sheath process was performed successfully.The condition of the returned device does match the description of the complaints.According to the precautions in the safety information of the instructions for use, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.The deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.¿ neither the phr review nor the information available suggests a design or manufacturing related cause for the reported events; therefore, no corrective or preventive actions will be taken at this time.

Brand Name
RX/5MM BASKET DIAMETER/180CM
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11329786
Report Number9616099-2021-04271
Device Sequence Number934926
Product Code NTE
UDI-Device Identifier10705032054782
UDI-Public10705032054782
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101651
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number501814RE
Device Catalogue Number501814RE
Device Lot Number35238097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/16/2021
03/18/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/08/2021
03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEPARIN SALINE; UNK SHEATH; UNK STENT
Patient Age63 YR
Patient Weight70